Lifting tropical bitangents
MetadataShow full item record
Altmetrics Handle Statistics
Altmetrics DOI Statistics
We study lifts of tropical bitangents to the tropicalization of a given complex algebraic curve together with their lifting multiplicities. Using this characterization, we show that generically all the seven bitangents of a smooth tropical plane quartic lift in sets of four to algebraic bitangents. We do this constructively, i.e. we give solutions for the initial terms of the coefficients of the bitangent lines. This is a step towards a tropical proof that a general smooth quartic admits 28 bitangent lines. The methods are also appropriate to count real bitangents, however the conditions to determine whether a tropical bitangent has real lifts are not purely combinatorial.
Len , Y & Markwig , H 2020 , ' Lifting tropical bitangents ' , Journal of Symbolic Computation , vol. 96 , pp. 122-152 . https://doi.org/10.1016/j.jsc.2019.02.015
Journal of Symbolic Computation
Copyright © 2019 Elsevier Ltd. All rights reserved. This work has been made available online in accordance with publisher policies or with permission. Permission for further reuse of this content should be sought from the publisher or the rights holder. This is the author created accepted manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at https://doi.org/10.1016/j.jsc.2019.02.015
Items in the St Andrews Research Repository are protected by copyright, with all rights reserved, unless otherwise indicated.